Arizona, 2007Flood in Arizona, August 4, 2007
August 4, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused flash flooding in St Johns.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flash flooding in St Johns.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 4, 2:25 PM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 2:25 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
225 PM MST SAT AUG 4 2007
.SYNOPSIS...WITH A MOIST AIRMASS IN PLACE THROUGH MONDAY...AFTERNOON
AND EVENING THUNDERSTORMS WILL PERSIST ACROSS NORTHERN ARIZONA INTO
EARLY NEXT WEEK. SOME STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAIN. DRIER AIR WILL START TO FILTER INTO WESTERN PARTS OF THE STATE
BY TUESDAY...WITH DECREASING CHANCES FOR PRECIPITATION EXPECTED BY
MIDWEEK.
&&
.DISCUSSION...
SIMILAR TO YESTERDAY...ONLY ISOLATED TO SCATTERED THUNDERSTORM
COVERAGE THIS AFTERNOON WITH VERY MOIST...BUT WEAKLY UNSTABLE
AIRMASS CURRENTLY OVER NORTHERN ARIZONA. RELATIVELY WARM
TEMPERATURES ABOVE 500MB ACROSS THE CWA HELPING TO LIMIT INSTABILITY
AND CONVECTIVE COVERAGE. VERY WEAK FLOW ALOFT IS LIMITING MOTION OF
STORMS...LEADING TO SOME HEAVY RAIN ACCUMULATIONS.
INCREASING SOUTHERLY FLOW WILL BEGIN TO IMPACT NORTHERN ARIZONA ON
SUNDAY...HOWEVER...LITTLE CHANGE IN MOISTURE OR INSTABILITY IS
INDICATED FOR MOST AREAS EXCEPT THE FAR WEST...WHERE MOISTURE WILL
BE ADVECTED BACK INTO THAT AREA ON SUNDAY. CURRENT MODELS ARE
INDICATING SLIGHTLY COOLER TEMPERATURES ALOFT SUNDAY AND
MONDAY...BUT DONT EXPECT ANY SENSIBLE CHANGE IN THE CONVECTIVE
COVERAGE OR INTENSITY UNTIL A MORE SIGNIFICANT FORCING MECHANISM
COMES INTO PLAY.
LATEST GFS MODEL RUN IS INDICATING THAT THE LOW PRESSURE FEATURE
CURRENTLY MEANDERING SOUTH OF THE STATE WILL BE CAUGHT UP IN THE
INCREASING SOUTHWESTERLY FLOW AND PUSHED ACROSS ARIZONA ON MONDAY.
NAM IS NOT AS OPTIMISTIC...KEEPING THIS FEATURE TO THE SOUTH THROUGH
TUESDAY. WOULD EXPECT AN UPTURN IN COVECTIVE ACTIVITY IF THIS
FEATURE MOVES THROUGH...BUT AM HOLDING OFF ON ANY LARGE CHANGES IN
THE FORECAST UNTIL THERE IS MORE CERTAINTY IN THIS SOLUTION.
LATER IN THE WEEK...MODELS CONTINUE TO BE VERY CONSISTENT IN
INCREASING THE DRY SOUTHWESTERLY FLOW ACROSS THE STATE LATE ON
TUESDAY AND WEDNESDAY...BRINGING A SIGNIFICANT DECREASE TO THE
CONVECTIVE ACTIVITY. WILL CONTINUE THE TREND OF DECREASING THE
PRECIPITATION CHANCES MID TO LATE NEXT WEEK AS PER THESE SOLUTIONS.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT CONTINUED ISOLATED TO
SCATTERED THUNDERSTORMS FOR THE REST OF THE AFTERNOON WITH MOST OF
THE THUNDERSTORMS DIMINISHING AFTER 03Z. LOCALIZED AND BRIEF VSBY OF
4SM AND CIGS BLO 4KFT AGL WITH THE HEAVIER STORMS. EXPECT A RETURN
OF THUNDERSTORM ACTIVITY ACROSS NORTHERN ARIZONA TOMORROW AFTER 18Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BAK/RB
Hazardous weather outlook, Aug 4, 10:00 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT AUG 4 2007
AZZ004>018-037>040-050700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE AND AN UNSTABLE AIRMASS WILL AGAIN CREATE SCATTERED
THUNDERSTORMS ACROSS THE AREA...MOST NUMEROUS OVER CENTRAL AND
EASTERN ARIZONA THIS AFTERNOON AND EARLY EVENING. THE PRIMARY
THREAT TODAY WILL BE FOR AREAS LOCALLY HEAVY RAIN CAUSING AREAS
OF FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE
ACROSS NORTHERN ARIZONA THROUGH MONDAY. A DRIER AND MORE STABLE
AIRMASS WILL MOVE INTO ARIZONA FROM THE WEST ON TUESDAY BRINGING
A DECREASE TO THE THUNDERSTORM COVERAGE AND CLOUDS THROUGH THE
MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Apache
- When
- August 4, 7:10 PM MST to 8:35 PM MST
- Where
- Apache County, 0.69 mi S of St Johns Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.510, -109.380
Run off from heavy rain (over three inches) covered numerous roads in St Johns. One and a half to two feet of water covered on intersection. At least one house was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Excessive Heat in Illinois, August 4 to 16, 20073 deaths · 9 injured · 14 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Flash Flooding in New Mexico, August 4, 2007$28,000 · 2 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55137.